Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: NSAIDs and Magnesium
|Michael Hessen - Sun Mar 16, 2008 11:14 pm||
I have recently begun taking Arthrotec 75 2x daily because of Psoriatic Arthritis and want to take a Vitamin D supplement as well because it helps with some finger nail pitting.
The Vitamin D supplement I have mentions "vegetable grade magnesium" as a non-medical ingredient so I'm wondering if this will cause similar problems that antacids with magnesium can cause?
|R. Zein, Pharm D - Thu Mar 20, 2008 3:27 pm||
usually in antacids, magnesium is the active ingredient of the medicine, and dose could range any where between 200 to 400 mg of magnesium hydroxide depending on the brand.
therefore, having had that the vitamin D supplement you are taking lists "vegetable grade magnesium" as as a non-medical ingredient, that is non active ingredient of the supplement, it is unlikely that you are going to experience side effects associated with magnesium hydroxide in antacids " most commonly diarrhea"
Thank you very much and remain blessed
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.